Lødrup, Anders Bergh2; Reimer, Christina1; Bytzer, Peter3
1 Gastrounit, Medical Division, Gastrounit, Amager and Hvidovre Hospital, The Capital Region of Denmark2 Department of Medicine, Køge Hospital, Copenhagen University, Køge, Denmark. firstname.lastname@example.org Institut for Klinisk Medicin
symptoms of rebound acid hypersecretion following proton pump inhibitor treatment
While the physiological existence of rebound acid hypersecretion (RAHS) after withdrawal of proton pump inhibitors (PPI) therapy is established, the clinical implications are less certain. It has been speculated that a clinical relevant rebound phenomenon may be responsible for difficulties in getting off acid-suppressive medication and partly explain the increase in long-term use of PPI. A number of studies addressing this issue have been published recently. The authors aimed to systematically review the existing evidence of clinically relevant symptoms caused by acid rebound following PPI treatment.
Scandinavian Journal of Gastroenterology, 2013, Vol 48, Issue 5, p. 515-22